My father is suffering from non-alcoholic liver cirrhosis. So a doctor prescribed taking tablet Midodrine (Midodrine Hydrochloride) 2.5 mg for controlling ascites fluid accumulation. Initially, it was prescribed to take four tablets a day, and my dad suffered from high blood pressure. Lately, we have stopped giving him the tablet, but I am a little confused about whether we should continue with it or not. Also, I wanted to ask if any brand of Midodrine Hydrochloride is safe to be taken?
I also take tablet Rifagut (Rifaximin) 550 mg, tablet Udgrace (Ursodeoxycholic Acid) 330 mg, and capsule A to Z Gold.
Please help me, doctor.
Welcome to icliniq.com.
I can understand your concern.
The tablet Midodrine (Midodrine Hydrochloride) is safe and can be used in patients with high blood pressure. In fact, this medication is a diuretic, which increases urine output, and thus decreases blood pressure.
I suggest you (consult with a specialist doctor, discuss with him or her and take the medication with their consent) decrease the dose of tablet Midodrine (Midodrine Hydrochloride) to 5 mg in a day, and start with tablet Aldactone (Spironolactone) 50 mg once daily.
Patients with fluid in the abdomen secondary to cirrhosis of the liver better respond to tablet Aldactone than tablet Midodrine. However, tablet Aldactone has side effects such as gynecomastia (painful enlargement of male breast) and acute kidney injury.
The rest of the medications are acceptable to be continued with.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Ascites (abdominal swelling) ... Cirrhosis in turn can result in: Ascites - the buildup of fluid in the abdomen ... Read fullIs stage 2 liver fibrosis a reversible condition?
Ascites ... We have no idea regarding the reason for the development of ascites suddenly ... Read fullWhat are the treatment options for liver cirrhosis other than a liver transplant?
Hello doctor, My 57-year-old mother was diagnosed with a hepatitis B infection two years, and she is under regular medications ... However, she was recently diagnosed with liver cirrhosis, caused by the virus harm (hepatitis) ...... Read full
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now